Alert archive / Missouri / River Flood Warnings in 2018
River Flood Warning 37, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at Sep 6, 2018, 9:33 AM CDT for Pulaski County, Missouri. It took effect at Sep 8, 2018, 11:24 PM CDT. It was in force for 17 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 6, 2018, 9:33 AM CDT (14:33 UTC)
- In effect from
- Sep 8, 2018, 11:24 PM CDT
- Expired
- Sep 9, 2018, 4:00 PM CDT
- In force
- 17 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Pulaski County, MO
The radar
The Springfield radar (KSGF), 123 km from the middle of the area, began a volume at 14:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Roubidoux Creek near Waynesville (RBXM7). The gauge peaked at 3.28 ft at Sep 9, 2018, 1:00 PM CDT.
- Action stage
- 6 ft
- Minor stage
- 7 ft
- Moderate stage
- 14 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06928420, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
283
WGUS43 KSGF 061433
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
933 AM CDT Thu Sep 6 2018
...The National Weather Service in Springfield has issued a Flood
Warning for the following rivers in Missouri...
Roubidoux Creek Near Waynesville affecting Pulaski County.
Big Piney below Fort Leonard Wood East Gate affecting Pulaski
County.
.This warning is based on future forecast precipitation amounts of
4 to 6 inches during the next 72 hours near the river basins.
If conditions warrant...additional rises or falls may occur based on
future precipitation and runoff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Those with property and livestock along the river should continue to
monitor river conditions.Additional river information can be found on
our Advanced Hydrologic Prediction Service page at
http://water.weather.gov/ahps2/ index.php?wfo=sgf
&&
MOC169-070233-
/O.NEW.KSGF.FL.W.0037.180909T0424Z-180909T2100Z/
/RBXM7.1.ER.180909T0424Z.180909T1200Z.180909T1500Z.NO/
933 AM CDT Thu Sep 6 2018
...For the Roubidoux Creek Near Waynesville...
* At 8:30 AM Thursday The stage was 1.1 feet.
* Flood stage is 7.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage by Saturday before
midnight and continue to rise to near 7.5 feet by Sunday morning.
The river will fall below flood stage by late Sunday morning.
* Impact...At 8.0 feet...Low parts of Spring Road south of Business 66
in Waynesville flood.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Fri Sat Sun
Roubidoux Creek
Waynesville 7 1.1 Thu 08 AM 2.0 2.7 7.5
&&
LAT...LON 3785 9226 3786 9218 3776 9215 3777 9221
$$
MOC169-070233-
/O.NEW.KSGF.FL.W.0038.180909T0615Z-180910T2008Z/
/BIGM7.1.ER.180909T0615Z.180909T1800Z.180910T1408Z.NO/
933 AM CDT Thu Sep 6 2018
...For the Big Piney below Fort Leonard Wood East Gate...
* At 9:00 AM Thursday The stage was 2.1 feet.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage by early Sunday
morning and continue to rise to near 12.0 feet by Sunday early
afternoon. The river will fall below flood stage by late Monday
morning.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Fri Sat Sun
Big Piney River
Fort Leonard Wo 8 2.1 Thu 09 AM 2.0 2.5 10.2
&&
LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211
$$3 follow-up statements
512
WGUS83 KSGF 061957
FLSSGF
Flood Statement
National Weather Service Springfield MO
257 PM CDT Thu Sep 6 2018
...The Flood Warning continues for the following rivers in
Missouri...
Roubidoux Creek Near Waynesville affecting Pulaski County
Big Piney below Fort Leonard Wood East Gate affecting Pulaski
County
.Heavy rainfall will cause river levels to rise above flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for updates or local media for
updates.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC169-071056-
/O.CON.KSGF.FL.W.0037.180909T0424Z-180909T2100Z/
/RBXM7.1.ER.180909T0424Z.180909T1200Z.180909T1500Z.NO/
257 PM CDT Thu Sep 6 2018
...For the The Roubidoux Creek Near Waynesville...
* At 2:30 PM Thursday The stage was 1.1 feet.
* Flood stage is 7.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by Saturday before midnight and
continue to rise to near 7.5 feet by Sunday morning. The river
will fall below flood stage by late Sunday morning.
* Impact...At 8.0 feet...Low parts of Spring Road south of Business 66
in Waynesville flood.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Fri Sat Sun
Roubidoux Creek
Waynesville 7 1.1 Thu 02 PM 2.0 2.7 7.5
&&
LAT...LON 3785 9226 3786 9218 3776 9215 3777 9221
$$
MOC169-071056-
/O.CON.KSGF.FL.W.0038.180909T0615Z-180910T2008Z/
/BIGM7.1.ER.180909T0615Z.180909T1800Z.180910T1408Z.NO/
257 PM CDT Thu Sep 6 2018
...For the The Big Piney below Fort Leonard Wood East Gate...
* At 2:00 PM Thursday The stage was 2.1 feet.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by early Sunday morning and
continue to rise to near 12.0 feet by Sunday early afternoon. The
river will fall below flood stage by late Monday morning.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Fri Sat Sun
Big Piney River
Fort Leonard Wo 8 2.1 Thu 02 PM 2.0 2.5 10.2
&&
LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211
$$641
WGUS83 KSGF 070253
FLSSGF
Flood Statement
National Weather Service Springfield MO
953 PM CDT Thu Sep 6 2018
...The Flood Warning continues for the following rivers in
Missouri...
Roubidoux Creek Near Waynesville affecting Pulaski County
Big Piney below Fort Leonard Wood East Gate affecting Pulaski
County
.This warning is based on future forecast precipitation amounts of
2 to 5 inches during the next 72 hours near the river basin(s).
If conditions warrant...additional rises or falls may occur based on
future precipitation and runoff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for updates or local media for
updates.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC169-071752-
/O.EXT.KSGF.FL.W.0037.180909T1048Z-180909T1900Z/
/RBXM7.1.ER.180909T1048Z.180909T1200Z.180909T1300Z.NO/
953 PM CDT Thu Sep 6 2018
...For the Roubidoux Creek Near Waynesville...
* At 9:30 PM Thursday The stage was 1.1 feet.
* Flood stage is 7.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by Sunday morning and continue to
rise to near 7.1 feet by Sunday morning. The river will fall below
flood stage by Sunday morning.
* Impact...At 8.0 feet...Low parts of Spring Road south of Business 66
in Waynesville flood.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Fri Sat Sun
Roubidoux Creek
Waynesville 7 1.1 Thu 09 PM 1.6 2.7 7.1
&&
LAT...LON 3785 9226 3786 9218 3776 9215 3777 9221
$$
MOC169-071752-
/O.EXT.KSGF.FL.W.0038.180909T1700Z-180910T0600Z/
/BIGM7.1.ER.180909T1700Z.180909T1800Z.180910T0000Z.NO/
953 PM CDT Thu Sep 6 2018
...For the Big Piney below Fort Leonard Wood East Gate...
* At 9:00 PM Thursday The stage was 2.1 feet.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by Sunday early afternoon and
continue to rise to near 8.1 feet by around midnight. The river
will fall below flood stage by Sunday evening.
* Impact...At 8.0 feet...The Pontoon Training Area at Ft. Wood Floods.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Fri Sat Sun
Big Piney River
Fort Leonard Wo 8 2.1 Thu 09 PM 2.0 2.8 7.5
&&
LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211
$$293
WGUS83 KSGF 071359
FLSSGF
Flood Statement
National Weather Service Springfield MO
859 AM CDT Fri Sep 7 2018
...The Flood Warning is cancelled for the following rivers in
Missouri...
Roubidoux Creek Near Waynesville affecting Pulaski County
Big Piney below Fort Leonard Wood East Gate affecting Pulaski
County
.Heavy rainfall through Saturday will not cause river levels to
rise above flood stage. However, in-bank rises will be within a few feet of flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for updates or local media for
updates.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC169-071429-
/O.CAN.KSGF.FL.W.0037.000000T0000Z-180909T1900Z/
/RBXM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
859 AM CDT Fri Sep 7 2018
The Flood Warning has been cancelled for:
The Roubidoux Creek Near Waynesville.
* At 8:30 AM Friday The stage was 1.1 feet.
* Flood stage is 7.0 feet.
* Forecast...The river will crest below flood stage at 3.7 feet
tomorrow evening.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Sat Sun Mon
Roubidoux Creek
Waynesville 7 1.1 Fri 08 AM 2.9 3.6 2.9
&&
LAT...LON 3785 9226 3786 9218 3776 9215 3777 9221
$$
MOC169-071429-
/O.CAN.KSGF.FL.W.0038.000000T0000Z-180910T0600Z/
/BIGM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
859 AM CDT Fri Sep 7 2018
The Flood Warning has been cancelled for:
The Big Piney below Fort Leonard Wood East Gate.
* At 8:00 AM Friday The stage was 2.1 feet.
* Flood stage is 8.0 feet.
* Forecast...The river will crest below flood stage at 4.3 feet
Sunday morning.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Sat Sun Mon
Big Piney River
Fort Leonard Wo 8 2.1 Fri 08 AM 2.7 4.3 2.9
&&
LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Sep 6, 6:21 AM CDT, 3 hours 12 minutes earlier.
Area forecast discussion, Sep 6, 6:21 AM CDT, 3 hours 12 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
621 AM CDT Thu Sep 6 2018
...AVIATION UPDATE...
.SHORT TERM...(Today through Saturday Night)
Issued at 325 AM CDT Wed Sep 5 2018
Development of showers and isolated thunderstorms to be the main
short term challenge as the remains of Gordon tracks westward into
Arkansas and a weakening frontal boundary slowly descends into
the forecast area.
SW to NE orientated band of convection has developed from
Joplin/southeast Kansas into central Missouri at 08z...and is
delineated well by GOES 17 air mass RGB. Anticipation is for this
band to diminish northwestward during the morning hours...followed
by increasing convection particularly over the eastern Ozarks this
afternoon as Gordon begins to makes its presence felt.
The center of the tropical system will track west northwest into
central Arkansas today and then curve northward into the vicinity
of Springfield Friday afternoon and exit the east central part of
Missouri toward Sunday morning.
Rainfall coverage and intensity will increase as the circulation
moves into Missouri...prompting the issuance of a flash flood
watch generally along and east of Highway 65 from noon Friday
through midnight Saturday night. It will be important to message
that the widely scattered convection today into early Friday is
not the period in which significant impact is expected so that
awareness is enhanced when the increased rates occur during the
watch period.
Have closely followed WPCs lead in expecting total rainfall to
be in the 4-6 inch range east of Highway 65 with highest amounts
in the Lake of the Ozarks...Lebanon and Rolla areas. Farther west
toward the Kansas border around 2 inches is expected.
.LONG TERM...(Sunday into Thursday)
Issued at 256 PM CDT Wed Sep 5 2018
Gordon's circulation exiting into Illinois will lead to the
rainfall tapering off from southwest to northeast late Saturday
night into Sunday morning.
Decreasing clouds but continued westerly flow will keep
temperatures cool for the start of the work week...followed by a
slow warming trend as an upper ridge rebuilds across the southwest
US.
&&
.AVIATION...(For the 06Z TAFS through 06Z Thursday night)
Issued at 1231 AM CDT Thu Sep 6 2018
Band of showers and a few thunderstorms extending from KJLN area
northeastward will slowly diminish in coverage during the mid
morning hours.
Scattered convection will then resume this afternoon lasting into
tonight as moisture from the remnants of Gordon approach the
region. While VFR conditions are expected through this afternoon
despite the rainfall...look for patchy to widespread MVFR
conditions tonight as low level moisture increases.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch from Friday afternoon through Saturday evening
for MOZ055>058-067>071-078>083-089>092-094>098-102>106.
KS...NONE.
&&
SHORT TERM...Runnels
LONG TERM...Runnels
AVIATION...RunnelsHazardous weather outlook, Sep 6, 5:57 AM CDT, 3 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 557 AM CDT Thu Sep 6 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-071100- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 557 AM CDT Thu Sep 6 2018 ...Flash Flood Watch issued from noon Friday through midnight Saturday night... This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited flooding risk. Limited lightning risk. DISCUSSION... Scattered showers and isolated thunderstorms will form across the region today. While severe weather is not expected, occasional lightning strikes and some localized flooding will be possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The risk of heavy rain will be on the increase Friday afternoon into Saturday night as the remnants of Tropical Storm Gordon moves into Missouri. Flash flooding will be possible as four to six inches of rain is expected east of Highway 65. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Runnels
In the hours before
Local storm report, Sep 6, 7:19 AM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
719 AM CDT THU SEP 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 AM FLOOD 3 N PALO PINTO 38.43N 93.45W
09/06/2018 BENTON MO LAW ENFORCEMENT
PORTION OF HIGHWAY HH WASHED OUT 1/4 MILE
EAST OF HIGHWAY E.
&&The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 4:05 AM CDT | Flash Flood Watch | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 27 more | 53 hr |
| Sep 6, 5:29 AM CDT | Areal Flood Advisory | SGF | Benton, St. Clair | 6 hr |
| Sep 6, 7:21 AM CDT | Areal Flood Advisory | SGF | Vernon | 6 hr |
| Sep 6, 7:33 AM CDT | Areal Flood Warning | SGF | Benton | 5 hr |
| Sep 6, 9:33 AM CDT | River Flood Warning | SGF | Pulaski | 4 days |
| Sep 6, 10:03 AM CDT | Areal Flood Warning | SGF | St. Clair, Vernon | 6 hr |
Nearby
River Flood Warnings in Missouri, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.